35 years of medication toll on my body?
Feb 13, 2013
I'm a 56 yr. old male and have been on hiv med's for 30 years. I'm lucky, my number are still very high in the 800's to 1000 with 0 viral load. My concern is with age I require less food,less activity ect...I am wondering if my Dr. should reduce medication amounts. I have been feeling excessivly tired or over medicated. I know that with ageing some of tiredness is normal,but the feeling of over medication is what I'm feeling. your thoughts?
Response from Dr. Henry
You raise several important points. Some studies have suggested that HIV+ patients, including those doing well on treatment based on good CD4 counts and low viral levels, may be at increased risk for premature frailty (weakness). Cause is not yet clear. Another point your situation makes is whether drug metabolism may change with aging. Renal function typically declines modestly with age as can lean body mass do there is a concern about whether there may be some increased risk for toxicity though good data is lacking and is needed. Levels of some HIV drugs can be checked as can renal and liver function in order to determine if there are any clues to increased toxicity. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Oral Ulcers An Ars Symptom?
- Does HIV Cause Itchy Skin?
- Bloody Nose After Unprotected Anal Sex Worried I Have HIV
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Dry Mouth After Giving Oral Sex What Are The Chances Of HIV
- Flu Symptoms After Swallowing Cum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.